Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 2, NWS Little Rock, AR

January 24, 2004Woodruff County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 24, 2004, 11:07 PM CST for Woodruff County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2004, 11:07 PM CST (05:07 UTC)
Expired
Jan 25, 2004, 2:05 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Woodruff County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 250519
FFWLIT
ARC147-250805-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1107 PM CST SAT JAN 24 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOODRUFF COUNTY IN EASTERN ARKANSAS

* UNTIL 205 AM CST

* DOPPLER RADAR IN LITTLE ROCK CONTINUED TO SHOW LIGHT TO MODERATE 
  RAIN OVER MUCH OF EASTERN AND CENTRAL ARKANSAS. RADAR ESTIMATES 
  THAT UPWARDS OF FOUR INCHES OF RAIN HAS FALLEN OVER THE WARNED
  AREA SINCE LATE THIS AFTERNOON. WITH RAIN EXPECTED TO CONTINUE...
  FLASH FLOODING IS LIKELY TO OCCUR.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN 
AROUND AND GO THE OTHER WAY.

LAT...LON 3536 9106 3502 9108 3507 9145 3535 9137

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 8:45 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 24, 8:45 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CST SAT JAN 24 2004

.DISCUSSION...
SOME CHANGES WILL BE MADE TO THE GRIDS/FORECAST THIS EVENING TO
REFLECT CURRENT TRENDS. RADAR CONTINUES TO BE LIT UP THIS EVENING
WITH WIDESPREAD LIGHT TO MODERATE RAIN COVERING THE REGION. AREA
RADARS SHOW PRECIP HAS STOPPED OVER PARTS OF THE SOUTHEAST BUT
PLENTY MORE ON THE WAY. 60 DEGREE PLUS DEW POINTS EXTEND FROM
SOUTHERN ARKANSAS ALL THE WAY TO THE TEXAS GULF COAST. PRECIPITABLE
WATER VALUES IN EXCESS OF AN INCH ARE COMMON PLACE.

LATEST MESO ETA KEEPS PRECIPITATION AROUND A LITTLE WHILE LONGER
THAN PREVIOUS RUNS SO WILL HAVE TO HOLD ONTO IT A LITTLE LONGER
ACROSS THE NORTH ON SUNDAY. WILL ALSO INTRODUCE SCATTERED POPS
ACROSS THE SOUTH EARLY SUNDAY. OTHERWISE WILL MAKE MINOR TWEAKS TO
WINDS AND TEMPERATURES THIS EVENING AND CLOUD COVER FOR THE SECOND
PERIOD.

UPDATES OUT BY 930 PM.
&&

.PREV DISCUSSION...
RAIN PRETTY MUCH OVERSPREAD SOUTHERN/CENTRAL ARKANSAS TODAY...AND
WILL BUILD INTO NORTHERN SECTIONS OF THE STATE TONIGHT. CATEGORICAL
POPS MENTIONED...WITH A CHANCE OF THUNDER AS WELL. RAIN HEAVY AT
TIMES...AND LOOKING FOR 1 TO 2 INCH TOTALS.

ON SUNDAY...APPEARS THAT DRY SLOT BUILDING BEHIND DEPARTING
STORM SYSTEM...WITH RAIN ENDING FROM SOUTHWEST TO NORTHEAST.
A BREEZY SOUTHWEST WIND EXPECTED...WITH SUN POPPING OUT IN QUITE
A FEW AREAS. ABOVE NORMAL TEMPERATURES IN THE FORECAST...WITH
AFTERNOON READINGS IN THE 50S/60S.

COLD FRONT WILL SWING INTO REGION ON MONDAY FROM THE NORTHWEST.
DATA HAS BEEN CONSISTENT SHOWING MOISTURE WITH FRONT MAINLY TO
THE NORTH OF ARKANSAS. EVEN SO...SLIGHT CHANCE RAIN/SNOW FOLLOWING
FRONT ACROSS NORTH MONDAY AFTERNOON/EVENING. OTHERWISE...BECOMING
WINDY IN MOST AREAS SURROUNDING THE FRONT AND TURNING COLDER.

MUCH COLDER TEMPERATURES MONDAY NIGHT...WITH COOL WEATHER
CONTINUING INTO TUESDAY.

ENSEMBLE RUNS FROM VARIOUS MEDIUM RANGE MODELS PROMOTE LESS THAN
AVERAGE CONFIDENCE REGARDING FEATURES DURING THE EXTENDED PERIODS.
HOWEVER...CONFIDENCE IS SUFFICIENT TO MODERATE TEMPERATURE FORECASTS
LATE IN THE EXTENDED...AS THE COLDEST AIR SHOULD AGAIN REMAIN WELL
TO THE NORTHEAST OF THE FORECAST AREA. ONLY LIGHT PRECIPITATION IS
EXPECTED FOR THURSDAY.  55

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

56
Hazardous weather outlook, Jan 24, 10:30 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 PM CST SAT JAN 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
1030 PM CST SAT JAN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A LOW PRESSURE SYSTEM IN EASTERN TEXAS WILL CONTINUE TO MOVE
NORTHEAST THROUGH THE OVERNIGHT HOURS. THIS LOW WILL CONTINUE TO
PULL LARGE AMOUNTS OF GULF MOISTURE INTO THE NATURAL STATE AND
DEPOSIT IT IN THE FORM OF RAIN. LIGHT TO MODERATE RAIN WILL CONTINUE
THROUGH THE NIGHT WITH RAINFALL AMOUNTS RANGING BETWEEN ONE AND TWO
INCHES BY MORNING. THE LARGEST RAINFALL AMOUNTS WILL BE OVER EASTERN
AND SOUTHERN ARKANSAS. A CLAP OF THUNDER CAN NOT BE RULED OUT BUT
THE CHANCES OF SEVERE WEATHER ARE ALMOST NON EXISTENT.

WITH THE RAIN CONTINUING A GOOD PORTION OF THE NIGHT...AREAS OF
FLOODING ARE POSSIBLE AND WATER WILL LIKELY POND ON AREA ROADS.
PLEASE EXERCISE CATION IF TRAVELING TONIGHT AND BE AWARE OF THE
POSSIBILITY OF HYDROPLANING. WITH THE SYSTEM MOVING SO
QUICKLY...PRECIPITATION WILL END FROM THE SOUTHWEST LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAINFALL WILL QUICKLY COME TO AN END DURING THE EARLY MORNING HOURS
SUNDAY...AND CLOUDS WILL GRADUALLY DISSIPATE DURING THE AFTERNOON. A
WEAK COLD FRONT WILL MOVE THROUGH THE STATE MONDAY. TEMPERATURES
WILL FALL ABOUT 10 DEGREES...BUT NO PRECIPITATION WILL FALL. ANOTHER
COLD FRONT WILL APPROACH ARKANSAS THURSDAY...WITH BELOW NORMAL
TEMPERATURES BEHIND IT. A SLIGHT CHANCE OF A RAIN SNOW MIX IS
POSSIBLE IN NORTHERN ARKANSAS...AS THE COLDER AIR INTERACTS WITH THE
MOISTURE OVER THE NATURAL STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:19 PM CSTFlash Flood WarningLZKDallas, Grant, Jefferson3 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.